MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC
Model Number MD17012600
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for additional information and for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The initial line was noted to be leaking or cracked noted white lumen with fluid leaking, line discontinued.Patient had delayed medication administration and of fluids overnight due having only one lumen functional in a double lumen catheter.New line placed.The new catheter in place line pulled by patient and noted to be leaking after line removal.
 
Additional Manufacturer Narrative
Two 2.6f vascu piccs were returned for evaluation.Visual inspection revealed one picc is kinked with a hole approximately 3 cm from the hub.A great deal of blood is visible in the lumen from the distal end of the hole to the distal tip.Due to the hole in the lumen this blood could not be flushed.An attempt was made to manually squeeze the blood out of the lumen but was not successful.It is unknown if this blood was in the lumen at the time of the event.The second device has a hole approximately 1 cm from the hub.Blood can be seen throughout the lumen of this device.The report for this device indicated the leaking was noted after the line was pulled by the patient.When flushing the piccs, both showed no leaks when flushing through the luer with the white clamp but did leak at the previously described holes when flushed through the luer with the red clamp.The catheter with the hole near the 3 cm mark was viewed under magnification.It was noted that the lumen ballooned and stretched before splitting across the lumen instead of longitudinally.The hole near the 1 cm mark shows some ballooning and was then split longitudinally along the lumen.The contract manufacturer conducted a review of the manufacture records for the lot number provided.The device history record (dhr) review showed nothing out of specification, no authorized manufacture variance (amv), non-conformance report (ncr), or reworks related to the reported failure mode.The lot was manufactured according to specifications.The manufacturing process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.The device subassembly is received from an external supplier and is visually and functionally inspected.Incoming inspection includes visual inspection for kinks, holes, gaps, and functional testing for leaks.At the completion of the final manufacturing processes, the catheters are 100% leak tested.Catheter lumens with damage, such as holes, ruptures, tears and/or small pinholes will be detected during this test.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.A definitive root cause of the failure could not be determined.

Brand Name
2.6F X 50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key19248228
Report Number2518902-2024-00035
Device Sequence Number17979739
Product Code LJS
UDI-Device Identifier00884908146509
UDI-Public00884908146509
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMD17012600
Device Catalogue NumberMD17012600
Device Lot NumberMRAD180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 MO
Patient SexFemale
Patient Weight10 KG